Alert archive / Oregon / Wind Advisories in 2005

Wind Advisory 23, NWS Pendleton, OR

November 29, 2005Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Nov 29, 2005, 4:18 AM PST for Union County, Oregon. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2005, 4:18 AM PST (12:18 UTC)
Expired
Nov 29, 2005, 9:34 AM PST
In force
5 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 0.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2005-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2005-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 291220
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
418 AM PST TUE NOV 29 2005


ORZ049-291800-
/O.EXP.KPDT.WI.Y.0022.000000T0000Z-051129T1200Z/
/O.NEW.KPDT.WI.Y.0023.051129T1218Z-051129T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITY OF...LA GRANDE
418 AM PST TUE NOV 29 2005

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING.

VERY WINDY SOUTHERLY WINDS WILL CONTINUE ACROSS PORTIONS OF THE
GRANDE RONDE VALLEY. LADD AND PYLES CANYONS AS WELL AS THE TOWN OF
UNION WILL BE MOST AFFECTED...WITH SUSTAINED WINDS 25 TO 35 MPH
GUSTING TO 45 MPH. FURTHER NORTH IN THE LA GRANDE AREA... EXPECT
SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
1 follow-up statement
000 
WWUS76 KPDT 291734
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
934 AM PST TUE NOV 29 2005


ORZ049-291845-
/O.CAN.KPDT.WI.Y.0023.000000T0000Z-051129T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITY OF...LA GRANDE
934 AM PST TUE NOV 29 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS HAVE SUBSIDED ACROSS THE REGION...THUS THE WIND
ADVISORY IS CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 29, 3:25 AM PST, 53 minutes earlier.

Area forecast discussion, Nov 29, 3:25 AM PST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION
NATIONAL WEATHER SERVICE PENDLETON OR
325 AM PST TUE NOV 29 2005

.SHORT TERM...TODAY THROUGH WEDNESDAY...COLD...MOIST SYSTEM
CONTINUES TO PUSH THROUGH THE REGION THIS MORNING. MUCH OF THE DEEP
MOISTURE HAS PUSHED INTO IDAHO...THOUGH SOME OF IT STILL LINGERS
OVER THE NORTHEAST CORNER OF OREGON AND EXTREME SOUTHEAST
WASHINGTON. PRECIP ALONG THE CASCADES HAS DECREASED BUT LIGHT SNOW
CONTINUES TO FALL OUT OF LOW LEVEL CLOUDS OVER THE GORGE...YAKIMA
VALLEY...KITTITAS VALLEY...THE WASHINGTON CASCADE EAST SLOPES AND
NEAR THE CREST OF THE OREGON CASCADES. THUS WILL EXTEND THE VARIOUS
ADVISORIES AND WARNINGS FOR THE GORGE AND YAKIMA VALLEY UNTIL AT 10
AM. AS THE UPPER LOW MOVES ONSHORE TODAY...COULD SEE AN INCREASE IN
SNOW SLOPPING OVER FROM THE WEST SIDE. WILL EXTEND ADVISORIES AND
WARNINGS FOR CENTRAL OREGON...NORTH CENTRAL OREGON...SOUTHERN
WASHINGTON CASCADE EAST SLOPE ZONES...AND KITTITAS VALLEY THROUGH
THE DAY. WINDY CONDITIONS IN THE GRANDE RONDE VALLEY WILL CONTINUE
THROUGH MOST OF THE MORNING...AND WILL CONTINUE THE SNOW/BLOWING
SNOW AND WIND ADVISORIES THERE UNTIL 10 AM. ELSEWHERE EXPECT A MIX
OF RAIN...SNOW AND SLEET THIS MORNING. THE PRECIP OVER BASIN SHOULD
GRADUALLY WIND DOWN THROUGH THE DAY. PRECIP OVER THE NORTHEAST
MOUNTAINS WILL PERSIST THROUGH THE DAY AND SHOULD INCREASE LATE THIS
AFTERNOON AND EVENING OVER AS THE UPPER LOW MOVES ACROSS WASHINGTON
STATE. UPSLOPE INTO THE NORTHERN BLUE MOUNTAINS OF OREGON AND THE
BLUE MOUNTAINS OF WASHINGTON WILL ENHANCE THIS SNOW FALL AND WILL
ISSUE A SNOW ADVISORY FOR 7-9 INCHES DURING A 22 HOUR PERIOD.

ON WEDNESDAY...SHOULD SEE SNOW CONTINUE OVER THE NORTHEAST OREGON
MOUNTAIN ZONES...THOUGH THE SNOW FALL WILL GRADUALLY DECREASE
THROUGH THE DAY...ENDING BY LATE AFTERNOON. 90

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.  A STRONG OCCLUDED
FRONT IS PROGGED TO MOVE ACROSS THE REGION THURSDAY AND THURSDAY
NIGHT.  ACCORDING TO THE GFS AND ECMWF (THESE MODELS PREFERRED OVER
THE SLOWER MESO-ETA)...MOISTURE AND WEAK WARM AIR ADVECTION WILL
INCREASE ACROSS SW OREGON WEDNESDAY NIGHT THEN WILL INCREASE ACROSS
EASTERN OREGON AND SE WASHINGTON THURSDAY.  SNOW LEVELS WILL
INCREASE TO AROUND 3500-4000 FEET WITH THIS SYSTEM...EXCEPT IN OUR
NW ZONES WHERE COLD AIR DAMMING WILL REMAIN.  FORECASTERS WILL KEEP
A CLOSE EYE ON THIS SYSTEM...AS ADDITIONAL WINTER WEATHER STATEMENTS
MAY BE IN ORDER.  A MOIST W-NW FLOW ALOFT WITH A SERIES OF
SHORTWAVES WILL FOLLOW FOR UNSETTLED WINTER WEATHER CONDITIONS THE
REMAINDER OF THE EXTENDED PERIOD.  85

&&

.AVIATION...MOUNTAINS WILL BE OBSCURED AT TIMES THROUGH 12Z
WEDNESDAY DUE TO SNOW AND LOW CEILINGS. MVFR VISIBILITIES AND/OR
CEILINGS ARE POSSIBLE THE NEXT 24 HOURS AT KPDT, KALW, KRDM, AND
KPSC.  HOWEVER...THESE CONDITIONS WILL ONLY LAST FOR A SHORT PERIOD
OF TIME...NO MORE THAN AN HOUR OR TWO.  IFR CEILINGS AND
VISIBILITIES ARE FORECAST FOR KYKM AND KDLS THROUGH MID MORNING.  85

&&
.PRELIMINARY POINT TEMPS/POPS...
PDT  41  31  39  26 /  50  30  10  20
ALW  39  33  39  26 /  50  30  10  10
PSC  41  29  41  27 /  40  20  10  10
YKM  40  23  38  22 /  40  20  10  10
HRI  41  28  42  26 /  40  20  10  20
ELN  36  23  35  16 /  60  20  10  10
RDM  39  19  37  24 /  60  30  10  50
LGD  35  27  35  21 /  70  40  30  20
5J0  36  24  36  20 /  50  50  20  40
DLS  42  31  43  28 /  60  30  10  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING CONTINUES UNTIL 4 PM PST THIS AFTERNOON
     FOR ORZ042-ORZ043.

     HEAVY SNOW WARNING CONTINUES UNTIL 10 AM PST THIS MORNING FOR
     ORZ041.

     SNOW AND BLOWING SNOW ADVISORY CONTINUES UNTIL 10 AM PST THIS
     MORNING FOR ORZ049.

     WIND ADVISORY CONTINUES UNTIL 10 AM PST THIS MORNING FOR ORZ049.

     SNOW ADVISORY CONTINUES UNTIL 10 AM PST THIS MORNING FOR ORZ506.

     SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 12 PM PST WEDNESDAY
     FOR ORZ502.

WA...SNOW ADVISORY CONTINUES UNTIL 4 PM PST THIS AFTERNOON FOR
     WAZ501-WAZ502.

     SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 12 PM PST WEDNESDAY
     FOR WAZ030.

     HEAVY SNOW WARNING CONTINUES UNTIL 10 AM PST THIS MORNING FOR
     WAZ024.

     SNOW ADVISORY CONTINUES UNTIL 4 PM PST THIS AFTERNOON FOR
     WAZ026.

     SNOW ADVISORY CONTINUES UNTIL 10 AM PST THIS MORNING FOR
     WAZ027.

&&

TI:YYY
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/85/85
Hazardous weather outlook, Nov 28, 9:00 PM PST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
900 PM PST MON NOV 28 2005

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-291315-
EAST SLOPES OF THE CENTRAL CASCADES-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
900 PM PST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

SNOW
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
     CENTRAL CASCADES, EAST SLOPES OF THE SOUTHERN CASCADES,
     KITTITAS VALLEY, YAKIMA VALLEY, EASTERN COLUMBIA RIVER GORGE
     OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, OCHOCO-JOHN
     DAY HIGHLANDS

NUMEROUS WATCHES AND WARNINGS ARE IN EFFECT FOR SNOW FOR TONIGHT...
WITH THE HEAVIEST SNOW EXPECTED THIS EVENING CLOSE TO THE CASCADES.

SEE LATEST PDXWSWPDT FOR MORE DETAILS.

STRONG WIND AND BLOWING SNOW GRANDE RONDE VALLEY

A WIND ADVISORY IS IN EFFECT FOR STRONG SOUTH WINDS OF 30 TO 40 MPH
WITH GUSTS TO 55 MPH ESPECIALLY IN LADD AND PYLES CANYONS. IN
ADDITION...A SNOW AND BLOWING SNOW ADVISORY IS ALSO IN EFFECT.
PLEASE SEE THE LATEST PDXNPWPDT FOR WIND ADVISORY DETAILS AND
PDXWSWPDT FOR SNOW AND BLOWING SNOW ADVISORY DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY SUNDAY

SNOW TUESDAY AND WEDNESDAY
     NORTHWEST BLUE MOUNTAINS, NORTHERN BLUE MOUNTAINS OF OREGON

A MOIST UPSLOPE FLOW WILL LEAD TO WIDESPREAD SNOW ACROSS THE BLUE
MOUNTAINS TUESDAY NIGHT INTO WEDNESDAY. UP TO A FOOT OF SNOW IS
POSSIBLE IN SOME LOCATIONS BY WEDNESDAY AFTERNOON. PLEASE REFER TO
LATEST

PDXWSWPDT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH WEDNESDAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 8:44 PM PSTSnow and Blowing Snow AdvisoryPDTUnion66 hr
Nov 29, 4:15 AM PSTSnow AdvisoryPDTUmatilla, Union, Wallowa30 hr
Nov 29, 3:04 PM PSTWinter Storm WatchPDTCrook, Deschutes, Gilliam, Grant, Jefferson, Sherman and 2 more31 days

Nearby

Wind Advisories in Oregon, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.